MAUDE Adverse Event Report: MONTERIS MEDICAL NEUROBLATE OPTIC FULLFIRE SELECT® LASER PROBE

MONTERIS MEDICAL NEUROBLATE OPTIC FULLFIRE SELECT® LASER PROBE
Model Number 20895-5
Medical Device Problem Codes Radiation Leak (1357); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
During an ablation procedure, it was reported that cooling began and confirmed cool pixels appearing in thermal mask.User began firing the laser at the workstation, and after the clinical specialist saw no change in thermal mask after several measurements, the clinical specialist asked to user to stop firing.Upon inspection of laser at back of bore, an odor of smoke was immediately detected, and a charred point on the laser umbilicals was found.Laser was replaced and ablation resumed.There were no patient complications reported in relation to this event.
 
Additional Manufacturer Narrative
Break in probe laser fiber identified during inspection activities on (b)(6) 2021.(b)(6) 2021 is when information became available to meet the mdr reportability criteria and is therefore considered the reportability decision date.The dhr for this lot was reviewed and it was found that all probes in the lot passed all laser tests prior to release.The neuroblate system insturctions for use, revision b (current) contains laser safety warnings as risk mitigations for this event: section 4.3, general warnings: "laser eye protection provided with the neuroblate system must be worn in the mri scanner room during operation of the laser" "to avoid equipment damage and patient injury, do not continue to deliver laser energy if no elevation in tissue temperature is observed." no harm was observed in this event or any previously reported event, and the event description provided by the clinical specialist indicates that these instructions for risk mitigation were followed.Therefore, these risk mitigations remain effective.

Brand Name
NEUROBLATE OPTIC FULLFIRE SELECT® LASER PROBE
Common Device Name
NEUROBLATE OPTIC FULLFIRE SELECT® LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL
131 cheshire ln
suite 100
minnetonka MN 55305
Manufacturer (Section G)
MONTERIS MEDICAL
131 cheshire ln
suite 100
minnetonka MN 55305
Manufacturer Contact
jordon honeck
131 cheshire ln
suite 100
minnetonka, MN 55305
MDR Report Key13191300
Report Number3009970070-2022-00001
Device Sequence Number5935258
Product Code GEX
UDI-Device Identifier00816589021073
UDI-Public00816589021073
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K182036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Model Number20895-5
Device Catalogue NumberFFS522-01
Device Lot Number11346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown